MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407212
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing ref: 3008452825-2023-00030.During a right and left atrial procedure in a patient with a congenital heart defect and junctional ectopic tachycardia, cryo ablation was performed in both the left and right atrium with a medtronic freezr.After the procedure was finished, an unknown particle was noted in the left atrium in the ultrasound imaging.The particle could be a thrombus but could not be confirmed during procedure.It was also thought to be a particle from an inserted product.In prior ultrasound imaging before the procedure the particle was clearly not visible in the patient's left atrium.The physician inspected the agilis and brk after extraction and did not notice any defect.The procedure was finished as planned and the patient was stable and sent to the icu for further observation.The particle not retrieved, as it was hoped it was a thrombus that could be heparinized.Following procedure, the patient was anticoagulated, and the particle was not visible the next day, thus the physician says it was a thrombus.The patient is stable and was dismissed from the hospital.
 
Additional Manufacturer Narrative
One brk transseptal needle/stylet assembly were received for evaluation.No visual anomalies were noted.No resistance or functional anomalies were noted when the returned brk needle/stylet assembly was advanced through the returned dilator/sheath assembly.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported patient thrombus remains unknown.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16244856
Report Number3008452825-2023-00031
Device Sequence Number6351824
Product Code DRC
UDI-Device Identifier05414734205191
UDI-Public05414734205191
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407212
Device Catalogue NumberG407212
Device Lot Number8505193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS NXT STEERABLE INTRODUCER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown